Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 240, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2018, 5:06 PM CDT for 4 counties in Missouri. It was in force for 54 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 5:06 PM CDT (22:06 UTC)
- Expired
- Jul 19, 2018, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Barton County, MO, Cedar County, MO, Dade County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 94 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:27 PM CDT | TSTM WND GST 47 | Irwin, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM IRWIN TO TSTM WND GST. MESONET STATION E4983, IRWIN. |
| Jul 19, 5:27 PM CDT | NON-TSTM WND GST 47 | Irwin, MO | MESONET STATION E4983, IRWIN. |
| Jul 19, 5:30 PM CDT | TSTM WND GST 41 | Lamar Heights, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM LAMAR HEIGHTS TO TSTM WND GST. MESONET STATION MOA06, LAMAR HEIGHTS. |
| Jul 19, 5:30 PM CDT | NON-TSTM WND GST 41 | Lamar Heights, MO | MESONET STATION MOA06, LAMAR HEIGHTS. |
| Jul 19, 5:40 PM CDT | TSTM WND DMG | Jerico Springs, MO | TREE AND ROOF DAMAGE, WITH SOME SHINGLES BLOWN OFF AT INTERSECTION OF HWY B AND COUNTY ROAD 97. TIMING ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:22 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.4
The text
As transmitted.
363
WUUS53 KSGF 192206
SVRSGF
MOC011-039-057-217-192300-
/O.NEW.KSGF.SV.W.0240.180719T2206Z-180719T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
506 PM CDT THU JUL 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Barton County in southwestern Missouri...
Western Cedar County in southwestern Missouri...
Vernon County in west central Missouri...
Northwestern Dade County in southwestern Missouri...
* Until 600 PM CDT.
* At 506 PM CDT, severe thunderstorms were located along a line
extending from near Nevada to 6 miles east of Arcadia, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Prairie State Park... Nevada...
Lamar... El Dorado Springs...
Golden City... Liberal...
Sheldon... Montevallo...
Walker... Schell City...
Bronaugh... Jerico Springs...
Lamar Heights... Moundville...
Milo... Deerfield...
Irwin... Arcola...
Metz... Harwood...
This includes Interstate 49 between mile markers 57 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3806 9448 3805 9424 3803 9423 3805 9421
3804 9407 3790 9406 3789 9381 3764 9384
3748 9390 3735 9409 3735 9432 3738 9439
3746 9451 3758 9460 3769 9462
TIME...MOT...LOC 2206Z 315DEG 42KT 3792 9434 3766 9451
HAIL...<.75IN
WIND...60MPH
$$
Cramer2 follow-up statements
897
WWUS53 KSGF 192228
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
528 PM CDT THU JUL 19 2018
MOC011-039-057-217-192300-
/O.CON.KSGF.SV.W.0240.000000T0000Z-180719T2300Z/
Barton MO-Cedar MO-Vernon MO-Dade MO-
528 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR BARTON...WESTERN CEDAR...SOUTHEASTERN VERNON AND NORTHWESTERN
DADE COUNTIES...
At 528 PM CDT, severe thunderstorms were located along a line
extending from 8 miles east of El Dorado Springs to near Mindenmines,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Prairie State Park... Lamar...
El Dorado Springs... Golden City...
Liberal... Sheldon...
Montevallo... Jerico Springs...
Lamar Heights... Milo...
Irwin... Arcola...
Milford... Sylvania...
Hannon... Boston...
Oakton... Olympia...
Wagoner... Iantha...
This includes Interstate 49 between mile markers 57 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3770 9444 3789 9409 3790 9406 3789 9381
3764 9384 3748 9390 3735 9409 3735 9432
3738 9439 3746 9451 3758 9460 3763 9461
TIME...MOT...LOC 2228Z 293DEG 34KT 3786 9386 3751 9456
HAIL...<.75IN
WIND...60MPH
$$
Cramer498
WWUS53 KSGF 192253
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
553 PM CDT THU JUL 19 2018
MOC011-039-057-217-192302-
/O.EXP.KSGF.SV.W.0240.000000T0000Z-180719T2300Z/
Barton MO-Cedar MO-Vernon MO-Dade MO-
553 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR BARTON...WESTERN CEDAR...
SOUTHEASTERN VERNON AND NORTHWESTERN DADE COUNTIES WILL EXPIRE AT 600
PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern and west central Missouri.
LAT...LON 3770 9444 3789 9409 3790 9406 3789 9381
3764 9384 3748 9390 3735 9409 3735 9432
3738 9439 3746 9451 3758 9460 3763 9461
TIME...MOT...LOC 2252Z 270DEG 42KT 3767 9360 3732 9430
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:44 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 19, 3:44 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
344 PM CDT Thu Jul 19 2018
.SHORT TERM...(This evening through Friday)
Issued at 340 PM CDT Thu Jul 19 2018
A hot and humid air mass is in place across southeastern Kansas
and western Missouri this afternoon. Temperatures across these
locations are currently in the middle to upper 90s with heat index
values in the 100 to around 105 range. Temperatures across the
eastern Ozarks are cooler as cloud cover from convection is in
place. Heat index values along and west of Highway 65 will
continue to top out from around 103 to 108 degrees this afternoon
into early this evening. Will continue the Heat Advisory as is
through 9 PM this evening.
An upper level shortwave trough is currently pushing southeast out
of the Northern Plains this afternoon. Deep layer shear has
increased some across the area ahead of the trough. Given the warm
and humid conditions, instability has also increased across the
area. As result there will be the potential for strong to severe
storms this afternoon and evening with any storm. Storms have
developed across northeastern Kansas into west central Missouri
this afternoon. This activity will spread to the south and east
into this evening. Large hail to the size of golf balls and
damaging straight line winds up to around 70 mph will be the
primary hazards with this activity. These storms will track across
portions of the northern forecast area, but there are questions
on just how far south and west these storms will be able to track.
Frequent lightning and heavy rainfall will also occur with the
storms. A localized flooding risk will also occur with this
activity.
A few storms will likely linger overnight into Friday. Friday
evening and night shortwave energy will track through the area and
could trigger a few storms. There will be the risk for a few
strong to severe storms Friday evening and night.
Highs on Friday will again warm into the lower to upper 90s with
the hottest conditions occurring across southeastern Kansas and
far southern Missouri. Heat index values of 100 to 105 are
expected during the afternoon and early evening hours Friday.
.LONG TERM...(Friday Night through Thursday)
Issued at 340 PM CDT Thu Jul 19 2018
An upper level low trough will deepen into a low and slowly
spread southeast across the eastern U.S. this weekend into early
next week. A drier air mass will spread into the area this weekend
with no rain expected this weekend into early next week. Highs
will warm into the upper 80s to the lower 90s this weekend into
next week as the upper level ridge remains west of the region.
An upper level shortwave will move through the region during the
middle of next week and bring additional rain chances to the area.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 AM CDT Thu Jul 19 2018
Thunderstorms are pushing southeast across central Missouri early
this afternoon. Additional storms are developing across
northwestern Missouri and also across north central Kansas. This
activity will slide to the south and east this afternoon into
this evening and could clip the Taf sites. This activity will
likely be more scattered in nature. Brief lowering in flight
category and erratic and gusty winds will occur with any storm.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-066>068-
077>080-088>091-093>096-101>105.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...WiseHazardous weather outlook, Jul 19, 2:10 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 210 PM CDT Thu Jul 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 210 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered storms are occurring from central Missouri to the northwest into northeastern Kansas this afternoon. This activity will continue to the slide south and east into this evening. There are outflows also moving south across the area that a few storms could develop along too. Hail up to the size of golf balls and damaging wind gusts up to 70 MPH will be the primary hazards with the most intense storms. Frequent lightning and locally heavy rainfall can also be expected from the storms today. There will be a limited threat for localized flash flooding across central Missouri and the eastern Ozarks. A few storms may linger into the overnight hours. Heat index values of 100 to 110 degrees will continue to occur into early this evening along and west of the Highway 65 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and early evening heat indices of 95 to 105 degrees will occur again on Friday with the hottest readings across far southern Missouri and extreme southeastern Kansas. Afternoon heat indices from this weekend into the first half of next week will range from 90 to 100 degrees. Isolated to scattered thunderstorms will remain possible on Friday and Friday night. Frequent lightning, small hail, and brief heavy downpours will be the main potential hazards from these storms. There is then a slight chance for thunderstorms next Tuesday across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across portions of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
In the hours before
Local storm report, Jul 19, 3:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL APPLETON CITY 38.19N 94.03W
07/19/2018 E0.88 INCH ST. CLAIR MO PUBLIC
STRONG WINDS AND HAIL OF DIME TO NICKLE
SIZE.
&&
TEOLocal storm report, Jul 19, 4:00 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG COLLINS 37.89N 93.62W
07/19/2018 ST. CLAIR MO LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER OUTAGES.
&&
CKRLocal storm report, Jul 19, 4:03 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
403 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG HUMANSVILLE 37.80N 93.57W
07/19/2018 POLK MO FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTING TREES DOWN IN
HUMANSVILLE. VIA HAM OPERATOR.
&&
TEOLocal storm report, Jul 19, 4:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 SSW OSCEOLA 38.02N 93.72W
07/19/2018 ST. CLAIR MO LAW ENFORCEMENT
MISSOURI 82 IS CLOSED ONE HALF MILE WEST OF
ROUTE W DUE TO A POWER LINE ACROSS THE
ROADWAY.
&&
CKRLocal storm report, Jul 19, 4:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL APPLETON CITY 38.19N 94.03W
07/19/2018 M1.00 INCH ST. CLAIR MO PUBLIC
QUARTER SIZE HAIL.
&&
TEOLocal storm report, Jul 19, 4:45 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG 5 W COLLINS 37.90N 93.71W
07/19/2018 ST. CLAIR MO LAW ENFORCEMENT
TREES UPROOTED AND LAYING IN DIFFERENT
DIRECTIONS AT THE INTERSECTION OF US 54 AND
HIGHWAY J. DELAYED REPORT. TIME BASED OFF OF
RADAR.
&&
SSLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:48 PM CDT | Areal Flood Advisory | SGF | Laclede | 6 hr |
| Jul 18, 11:52 PM CDT | Areal Flood Advisory | SGF | Oregon | 9 hr |
| Jul 19, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Benton | 62 min |
| Jul 19, 11:55 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Hickory, Morgan | 65 min |
| Jul 19, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 54 min |
| Jul 19, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 67 min |
| Jul 19, 3:37 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 29 min |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 60 min |
| Jul 19, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 62 min |
| Jul 19, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Cedar, Dade, Greene, Jasper, Lawrence and 2 more | 45 min |
| Jul 19, 6:07 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone, Webster | 38 min |
| Jul 19, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 58 min |
| Jul 19, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Stone and 2 more | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.